Intest Res.  2017 Oct;15(4):529-534. 10.5217/ir.2017.15.4.529.

Drug-induced eosinophilic pneumonia in a patient with Crohn's disease: diagnosis and treatment using fraction of exhaled nitric oxide

Affiliations
  • 1Department of Internal Medicine, Gachon University Gil Medical Center, Incheon, Korea. junwonchung@hanmail.net

Abstract

Oral 5-aminosalicylic acid agents (mesalazine and sulfasalazine) and azathioprine are the mainstays of treatment for inflammatory bowel disease. Reports of pulmonary toxicity induced by oral 5-aminosalicylic acid agents or azathioprine in patients with inflammatory bowel disease are very rare; to date, only 38 cases have been reported worldwide. We, herein, report a case involving a 26-year-old man who was diagnosed with eosinophilic pneumonia after using mesalazine and azathioprine for the treatment of Crohn's disease and recovered after treatment. We also found that the fraction of exhaled nitric oxide level was elevated in this patient. After treatment, the fraction of exhaled nitric oxide level decreased and the symptoms improved. The present case shows that fraction of exhaled nitric oxide is related to the disease activity and treatment effectiveness of druginduced eosinophilic pneumonia.

Keyword

Pulmonary eosinophilia; Mesalamine; Azathioprine; Crohn disease; Nitric oxide

MeSH Terms

Adult
Azathioprine
Crohn Disease*
Diagnosis*
Eosinophils*
Humans
Inflammatory Bowel Diseases
Mesalamine
Nitric Oxide*
Pulmonary Eosinophilia*
Treatment Outcome
Azathioprine
Mesalamine
Nitric Oxide
Full Text Links
  • IR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error